MAUDE Adverse Event Report: ABBOTT VASCULAR OPTIS¿ INTEGRATED NEXT SYSTEM; ULTRASONIC PULSED ECHO IMAGING SYSTEM

ABBOTT VASCULAR OPTIS¿ INTEGRATED NEXT SYSTEM; ULTRASONIC PULSED ECHO IMAGING SYSTEM
Model Number 1014933
Medical Device Problem Codes Computer Software Problem (1112); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Event or Problem Description
It was reported that the optis next system was used and a run was performed without any error messages or physical issues; however, upon assessing the image it was noted the ai stent landing zone markers were not in the right position on the vessel.Additionally, the length of the area of concern was not correct.The optical coherence tomography (oct) measured a length of 13.4mm long; therefore the decision was made to use an 18mm long stent.When the stent was inserted, it was found to be too short; therefore it was removed before deployment and a 23mm long stent was implanted successfully instead.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Per the software review: there is no evidence of a software issue.From reviewing the raw data, it seems like the stent landing zone markers in the sizing screen were heavily relied on when determining the stent size.The stent landing zone markers and the measurement determined by the software are good starting points and should be treated more as guidance.In this case, as the physician has noted, the complete lesion area was not covered by the initial stent landing zone.The stent landing zone markers can be and should be adjusted to cover the complete area of the lesion.In addition, there are a few factors in this case that may have contributed to the inaccurate initial stent landing zone.First, the raw data shows some blood in the vessel which indicates poor clearing.Second, the position of the guide catheter was too close to (or may have been on) the area of the lesion.These two factors may affect our software¿s detection algorithm.Lastly, reviewing the angio co-registration image shows signs of foreshortening of the vessels.The dark spots of the vessels and the positioning of the oct markers in the angiography indicate some overlap of the vessels.Although this does not directly affect the length measurements determined by our software, this can influence the stent size determination process by the user.Foreshortening can be reduced by imaging the heart and the vessels from different angles.The cause of the reported activation and computer software issue could not be determined.It may be possible that it was a user error.Failure to recognize correct distal features.However, without having the device to examine, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
OPTIS¿ INTEGRATED NEXT SYSTEM
Common Device Name
ULTRASONIC PULSED ECHO IMAGING SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16947326
Report Number2024168-2023-05246
Device Sequence Number2252249
Product Code NQQ
UDI-Device Identifier05415067037145
UDI-Public05415067037145
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K150237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014933
Device Catalogue Number1014933
Device Lot Number19202882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown